MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3¿ SYSTEM CONTROLLER LOW FLOW 2.0; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3¿ SYSTEM CONTROLLER LOW FLOW 2.0; VENTRICULAR (ASSIST) BYPASS
Model Number 106531LF2
Medical Device Problem Codes Disconnection (1171); Mechanical Problem (1384); Electrical Power Problem (2925); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that patient was found down at home by their spouse.The patient did not remember what happened, but the spouse said that they were " disconnected".It was suspected that the patient was just disconnected from batteries.Log files were submitted for review.The log file captured low flow flags on (b)(6) 2025 which did not persist long enough to trigger low flow alarms.These occurred at times when the pulsatility index was elevated.Low power events were also seen on 19apr2025 which appeared to be due to normal battery depletion.The remainder of the log file captured odd sequences of power cable disconnects, low power hazard & no external power events.The pump was operating as intended and did not appear to have contributed to the patient down event.It was later reported that the patient proceeded to experience low voltage alarms and a tear on their white power cable.Additional log files were submitted for review.The event log displayed multiple strings of power_cable_disconnect / low_power_hazard alarms while tethered on mobile power unit during the ~4-day length of the log file history.The event log also displayed low_power_advisory(s) on (b)(6) 2025 due to depleted batteries in-use / normal battery depletion.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was later reported that the patient's spouse said that the patient appeared to not be connected to batteries when they found them down at home.The alarms were said to have resolved when the patient was reconnected to power.The patient was said to be in palliative care at home and with a possible transition to hospice care secondary to right heart failure.The mpu was also noted to have a v-lock connector on the ac power cord.
 
Additional Manufacturer Narrative
Manufacturer¿s investigation conclusion: the reported events of abnormal alarms and the patient being ¿disconnected¿ were confirmed by review of the submitted log files from the heartmate 3 system controller (serial number: (b)(6)).The reported event of the white power cable being torn could not be confirmed, as the product was not returned for evaluation and no photos were submitted for review.A few no external power and low power hazard alarms were noted between 5:31:45 and 6:59:08 on (b)(6) 2025.At the beginning of this timeframe, both power cables appeared to be simultaneously disconnected from external sources.The black power cable then remained disconnected, and the white power cable appeared to be intermittently reconnected to the mobile power unit.This timeframe and the related alarms appear to the consistent with the provided information that the patient was found down and ¿disconnected¿.These abnormal low power hazard and no external power alarms resolved at 6:59:36 on (b)(6) 2025, when the controller appeared to be securely connected to 14v battery power.The backup battery of the controller activated as expected during the losses of external power.Additional abnormal power cable disconnect alarms were also observed occasionally throughout the data due to the relative state of charge (rsoc) of one power cable dropping below the designed threshold and triggering a rsoc_invalid fault.These alarms appeared to resolve on their own, shortly after activation.There were no interruptions in pump operation throughout the available data.Provided information indicated that no equipment related to this event has been exchanged.It was noted that the patient and their care partner were re-educated about proper power maintenance.The root cause of the no external power alarm activation was suspected to be user error, in simultaneously disconnecting both power cables.The root causes of the power cable disconnect alarms and power cable damage could not be conclusively determined through this analysis.The device history records were reviewed and the records revealed that the heartmate 3 system controller, serial number (b)(6), was manufactured in accordance with manufacturing and qa specifications.The current revision of the instructions for use (ifu) can be found on the electronic ifu page of the abbott website.The abbott heartmate 3 instructions for use with heartmate touch (rev.D) is currently available.Section 3 entitled ¿powering the system¿ describes the various methods that can be used to power the heartmate 3 left ventricular assist system.Section 7 entitled ¿alarms and troubleshooting¿ describes all alarms which occur on the system controller, including no external power, low power, and power cable disconnect.Section 8 entitled ¿equipment storage and care¿ describes how to properly care for the heartmate 3 left ventricular assist system.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3¿ SYSTEM CONTROLLER LOW FLOW 2.0
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22013050
Report Number2916596-2025-03066
Device Sequence Number5228776
Product Code DSQ
UDI-Device Identifier05415067031105
UDI-Public(01)05415067031105(17)220906
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/06/2022
Device Model Number106531LF2
Device Catalogue Number106531LF2
Device Lot Number7168542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/12/2025
06/24/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date06/04/2025
06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceWhite